Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 388, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 13, 2002, 9:05 PM CDT for Comanche County, Cotton County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2002, 9:05 PM CDT (02:05 UTC)
- Expired
- Aug 13, 2002, 9:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Comanche County, OK, Cotton County, OK
The radar
The Altus AFB radar (KFDR), 57 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 621 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 13.8
The text
As transmitted, in the capitals the NWS used until 2016.
148 WUUS54 KOUN 140205 SVROKC OKC031-033-140245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 905 PM CDT TUE AUG 13 2002 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COMANCHE COUNTY IN SOUTHWEST OKLAHOMA COTTON COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 945 PM CDT * AT 905 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF GERONIMO...MOVING EAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE GERONIMO AND WALTERS HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THIS SEVERE THUNDERSTORM. LAT...LON 3456 9850 3435 9850 3426 9815 3457 9816 ANDRA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 8:25 PM CDT, 40 minutes earlier.
Area forecast discussion, Aug 13, 8:25 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 825 PM CDT TUE AUG 13 2002 WIDESPREAD CONVECTION CONTINUES ALONG SFC AND 850MB FRONTS WHICH ARE LOCATED IN SRN ZONES. IMPRESSIVELY STRONG H5 TROUGH STILL DIGGING ACROSS THE HIGH PLAINS SO FAVOR AT LEAST CHC POPS AFTER MIDNIGHT. MAY HAVE TO RAISE POPS SLIGHTLY IF LIFT AHEAD OF TROUGH HELPS PROVIDE ADDITIONAL CONVECTION FURTHER NORTH THAN ANTICIPATED BY 12Z AND 18Z MODELS. FLOW ACROSS SOUTHERN ZONES HAS INCREASED MARKEDLY SINCE 12Z. ENVIRONMENT FAVORS SUPERCELL DEVELOPMENT IN SE OK WITH TEMPS STILL IN THE UPPER 80S AND DEW POINTS IN THE LOW 70S. WITH LOSS OF HEATING...EXPECT THREAT TO BE SHORT-LIVED. WATCHING ACTIVITY CLOSELY. INTRODUCED SOME PATCHY FOG AND DROPPED MINS A CATEGORY IN NORTHERN ZONES. EVEN THOUGH CURRENT DEW POINTS ARE IN THE UPPER 50S TO LOW 60S THERE...LIGHT WINDS WILL ALLOW FOG TO DEVELOP WHICH SHOULD DROP DEW POINTS AND TEMPS NOTICABLY. NOT MANY CHANGES TO REST OF FORECAST. FCSTID = 13 ------------------------------------------------ 341 PM CDT TUE AUG 13 2002 SHOWERS AND THUNDERSTORMS HAVE PERSISTED FOR MUCH OF THE DAY ACRS PORTIONS OF NORTHERN AND CENTRAL OK. OUTFLOW/FNT HAD PUSHED SWD INTO FAR SRN SECS OF THE FA BY AFTN. ADDITIONAL DEVELOPMENT HAS OCCURED ALONG AND BEHIND THE BOUNDARY...MAINLY OVER THE ERN TWO THIRDS OF THE FA. EXPECT FNT TO CONTINUE TO ADVANCE SWD INTO MOIST UNSTABLE AMS THIS EVENING. EXPECT SUFF LIFT ALONG AND NORTH OF THE BOUNDARY AS S/W CONTINUES TO ADVANCE EWD INTO THE PLAINS. BY WED UPR SYS BEGINS TO LIFT NE OF THE AREA WITH SFC BNDRY WEAKENING. WILL LEAVE LO POPS IN THE SE FOR RESIDUAL ACTIVITY WITH REMAINDER OF THE FA DRY. WARMING TREND EXPECTED TO BEGIN THURSDAY AS LO LVL SLY FLOW RETURNS. LTL CHANGE TO EXTENDED. FCSTID =02 OKC 63 86 64 92 / 40 10 10 10 HBR 62 87 66 94 / 20 10 10 10 SPS 66 90 68 96 / 50 10 10 10 GAG 55 86 63 94 / 10 10 10 10 PNC 61 86 65 93 / 40 10 10 10 DUA 66 86 68 93 / 80 20 10 10 .OUN... .OK...NONE. .TX...NONE.
In the hours before
Local storm report, Aug 13, 6:31 PM CDT, 2 hours 34 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
631 PM CDT TUE AUG 13 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM DEAN TX 1.00 INCH HAIL
08/13/02 CLAY AMATEUR RADIO REPORT
0624 PM 4 W ARCHER CITY TX .88 INCH HAIL
08/13/02 ARCHER AMATEUR RADIO REPORT
JLPLocal storm report, Aug 13, 7:09 PM CDT, 1 hour 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
709 PM CDT TUE AUG 13 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 PM HENRIETTA TX 1.00 INCH HAIL
08/13/02 CLAY AMATEUR RADIO REPORT
0708 PM DAVIS OK 1.00 INCH HAIL
08/13/02 MURRAY REPORTED BY LAW
ENFORCEMENT
JLPLocal storm report, Aug 13, 7:19 PM CDT, 1 hour 46 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
719 PM CDT TUE AUG 13 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM HENRIETTA TX .75 INCH HAIL
08/13/02 CLAY AMATEUR RADIO REPORT
0715 PM 2 S HENRIETTA TX .88 INCH HAIL
08/13/02 CLAY AMATEUR RADIO REPORT
0634 PM 1 W ARCHER CITY TX 1.00 INCH HAIL
08/13/02 ARCHER AMATEUR RADIO REPORT
JLPLocal storm report, Aug 13, 7:25 PM CDT, 1 hour 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
725 PM CDT TUE AUG 13 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 PM 1 NW ARDMORE OK 1.00 INCH HAIL
08/13/02 CARTER SPOTTER REPORT
JLPLocal storm report, Aug 13, 7:31 PM CDT, 1 hour 34 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
731 PM CDT TUE AUG 13 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0731 PM SPRINGER OK 1.00 INCH HAIL
08/13/02 CARTER REPORTED BY PUBLIC
JLPLocal storm report, Aug 13, 8:24 PM CDT, 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
824 PM CDT TUE AUG 13 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM DAVIS OK 1.75 INCH HAIL
08/13/02 MURRAY REPORTED BY EM
0710 PM 6 E DAVIS OK WIND DAMAGE
08/13/02 MURRAY TRAILER HOME UNROOFED,
TREES DOWN. REPORTED BY EMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 45 min |
| Aug 13, 7:41 PM CDT | Severe Thunderstorm Warning | OUN | Johnston | 49 min |
| Aug 13, 8:29 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Johnston | 61 min |
| Aug 13, 9:28 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 47 min |
| Aug 13, 10:04 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 26 min |
| Aug 14, 12:23 AM CDT | Severe Thunderstorm Warning | OUN | Marshall | 22 min |
| Aug 14, 12:45 AM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 45 min |
| Aug 14, 1:14 AM CDT | Flash Flood Warning | OUN | Atoka, Bryan | 3 hr |
| Aug 14, 3:53 AM CDT | Flash Flood Warning | OUN | Atoka, Bryan, Coal, Johnston | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.